... and I felt very nauseous the whole time. The first two nights I took it at night but the nausea won’t let me sleep. Today I took it around 2 pm and I was nauseous all day. Is it safe to stop taking it? I guess this pill is not for everyone? Help.
Can I stop taking Lexapro? I’m on my third day of Lexapro 10 mg....
Question posted by eley5 on 5 June 2020
Last updated on 6 June 2020
I discontinued use after taking only one dose of 10mg. I also had nausea *& vomiting* as well as multiple other side effects. I chose not to take any alternative anxiety/antidepressants, but consult with your doctor to see what he/she may suggest. I'm sorry you're experiencing this on top of you already dealing with anxiety/depression.
I'm so sorry you are having bad side effects - you don't need that on top of depression and anxiety you are feeling. I do know that I was very reluctant to take this medicine but it has proven to help me so much. I have taken it for 2 years now and very happy with the calmness it gives me but not zombies effect. I remember in the beginning when I took it that my feelings of anxiety and depression elevated and that was the scariest time ever for me! it took about 2 weeks, and then it was fine. I'm not sure what would cause your nausea. I do take it in the morning every day on an empty stomach and its fine. I wouldn't give up just yet though - you might miss out on feeling better. good luck xo
You are not alone! Many people have mild and transient side effects when first starting antidepressant/anxiolytics:
"Very common (10% or more of users): Nausea (up to 18.3%)"
Side effects generally resolve within just days to a week or so.
You might want to talk with your doctor because a lower initial dose might minimize or eliminate any side effects. Also, your doctor or pharmacist can recommend OTC remedies for the nausea.
I only say this because Lexapro is an excellent choice for both depression and anxiety disorders.
You have not taken it for a long period of time therefore it has not build up in your system so yes, you can discontinue the use of it.
Do inform your Dr..
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.